Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Diagnosed with folicular Lymphoma. Did FNAC and biopsy test. Can I use hot pads to reduce swelling?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9053 Questions
Question
I had FNAC in May then followed by biopsy test in May on the right side of lower neck. Please advise should I use hot pads to reduce it ?
Posted Wed, 30 Oct 2013 in Abdominal Pain
 
 
Answered by Dr. Shoaib Khan 50 minutes later
Brief Answer:
Hot pads can be tried; but might not help

Detailed Answer:
Hello sir and welcome.

Thank you for writing in.

By reduce it, I am assuming you are talking about the swelling? Am I right? Hot pads would help to reduce a swelling that has just begun, and although I would not say hot pads should be a problem, I doubt they will help. But, you could try either way sir; along with this you could also try the topical application of an over-the-counter anti-inflammatory ointment.

Swelling and pain in the region where a FNAC and/or biopsy was conducted should usually subside on itself within 48-72 hours. But if it hasn't then it is best to visit a doctor and get it checked. This is not normal, and as mentioned by you, the investigation was conducted in May? That is almost 5 months ago, this is a really long time, and I hope you understand why and how this is not normal. Please re-visit your doctor for an elaborate physical examination sir.

I hope this information helps you sir. Please feel free to write back to me for any further clarifications, I would be more than happy to help.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with folicular Lymphoma. Did FNAC and biopsy test. Can I use hot pads to reduce swelling? 5 minutes later
I have been diagnosed Folicular Lymphoma grade 2. Dr. Told me that it doesnt require treatment as its in very early stage so they have put me on wait and watch option
 
 
Answered by Dr. Shoaib Khan 22 minutes later
Brief Answer:
Swelling will not subside sir;your doctor is right

Detailed Answer:
Hello Mr. XXXX.

I have gone through your reports, and all the blood work seems to be normal. Well except for the follicular lymphoma (also called non-hodgkin's lymphoma). Unfortunately, this swelling might not subside sir, and surely hot pads will not help.

Mr. XXXX your doctor is right in not initiating treatment (which includes chemotherapy, etc.), as treatment is only initiated in those patients who have symptoms. Initiation of treatment (early) in those patients who do not have symptoms does not help in any manner and in turn results in various side effects. Early initiation of treatment also does not prolong the life of the patient in anyway.

So you will surely be watched closely and carefully by your doctor (oncologist) and treatment will be decided accordingly. For now, I am happy you do not have any symptoms, and also because you are only in stage 2; both being good news.

I wish you a long, healthy and symptom-free life. Please feel free to write back to me for any further clarifications, I would be more than happy to help.

May god bless you with his bounty.
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with folicular Lymphoma. Did FNAC and biopsy test. Can I use hot pads to reduce swelling? 17 minutes later
I habe heard i should not take very seruosuly and stressed out because its a minot form of cancer and i can spend 10 to 15 easily without any problem. I am also taking Homeopath .
 
 
Answered by Dr. Shoaib Khan 5 minutes later
Brief Answer:
Yes, early stage and god-willing a long life

Detailed Answer:
Hello once again Mr. XXXX.

Well to be honest, all types of cancers (if in their terminal stages) are fatal. But when in the less serious stages, can easily be controlled and at times completely eradicated/eliminated as well. Similarly is your case, the cancer you have is quite serious but your cancer is indeed in its early stages, and as rightly said, you can easily live 10-15 years and god willing even longer withot any symptoms.

I am sorry, I am totally unaware about homeopathic medicine, and thus cannot comment on its effectiveness. But I only wish whatever it is, helps prolong your life and allow you to live it comfortably and symptom-free.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with folicular Lymphoma. Did FNAC and biopsy test. Can I use hot pads to reduce swelling? 11 hours later
Secondly i can see a very tiny pimple on my back which gives me lot of irritation and itching. Dr has given me Antibiotics and cream and said its a clogged pore. Its located on the back on my waist line. But its almost 2 months now the gealing process is very slow. What should i do .
 
 
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
Small procedure called I&D would be best

Detailed Answer:
Hello Mr. XXXX.

I have seen the image, and it looks like the boil/pimple has already erupted/bursted? But, if the swelling and pain is still present, then this is most probably either a cyst or folliculitis (inflammation and/or infection of a hair follicle).

If the antibiotics have not been helping at a rapid pace, then these type of presentations are usually tackled with the help of a minor procedure called an incision and drainage (I&D). This procedure can be conducted in the outpatient department. In this procedure, the doctor opens up the affected region with the help of local anesthesia and a small incision. The doctor then cleans the entire cavity and closes it. This is followed by antibiotic medication for about 7-14 days. If done properly, then the problem will surely be cured and will not recur.

You could discuss this with your doctor. For any further clarifications, you know you may always write back to me sir.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with folicular Lymphoma. Did FNAC and biopsy test. Can I use hot pads to reduce swelling? 44 minutes later
Okay i will ask my Doctor to follow it. Thirdly six months ago my another doctor who is psychiatric doctor prescribed me Anti Depressents those helped me a lot to control my emotions when i was too much worried of my Lumphoma which i am not nowadays. He preceibed 10mgX4 tabs day and night which has not reduced 10x1 a day. But this has badly affected my Sex desire and drive and i am taking less interest in it. My question is that is this because of anti depressent? Or anything else. My natural feeling are in control now like no mood swinging and very positive appoach and eager and willing to do anything which was not pre lymphoma. Medicines are Cipralex 1 tab a day and Rivotril 1/2 in the night.
Please advise. r
 
 
Answered by Dr. Shoaib Khan 2 hours later
Brief Answer:
Both drugs affect sexual desire by reducing it

Detailed Answer:
Hello once again Mr. XXXX.

Unfortunately, both cipralex and rivotril have a less common side effect of reduced or decreased sexual desire. So you are right, the drop in libido is because of the anti-depressants sir.

I hope this information helped clear your doubt sir.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with folicular Lymphoma. Did FNAC and biopsy test. Can I use hot pads to reduce swelling? 5 hours later
So if i get rid of these drugs will i get it back .
 
 
Answered by Dr. Shoaib Khan 15 minutes later
Brief Answer:
Yes; your libido will return

Detailed Answer:
Hello once again.

Yes, once you discontinue these medications, and when these medications are out of your system, then your libido shall return. But this also means that, your depression might return.

I hope I have explained this well enough sir.

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor